Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 180, NWS State College, PA

August 5, 20127 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 5, 2012, 3:38 PM EDT for 7 counties in Pennsylvania. It was in force for 82 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2012, 3:38 PM EDT (19:38 UTC)
Expired
Aug 5, 2012, 5:00 PM EDT
In force
82 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA

The radar

The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:50 PM EDTTSTM WND DMGDover, PATREE FELL ON HOUSE IN DOVER TOWNSH
Aug 5, 4:00 PM EDTTSTM WND DMGEast Berlin, PATREE DOWN ON POWER LINES AND BURNING
Aug 5, 4:00 PM EDTTSTM WND DMGPaxtonia, PASIDING RIPPED OFF HOUSE IN PAXTONIA.
Aug 5, 4:00 PM EDTTSTM WND DMGYork, PA*** 1 INJ *** TREES DOWN ON CARLISLE AVENUE. ONE FELL ON MOTORCYCLIST
Aug 5, 4:07 PM EDTTSTM WND DMGHershey, PATREES DOWN IN DERRY TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 3:36 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WUUS51 KCTP 051938
SVRCTP
PAC001-041-043-071-075-099-133-052100-
/O.NEW.KCTP.SV.W.0180.120805T1938Z-120805T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WESTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 500 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  MARYSVILLE TO LAKE MEADE TO HARNEY...MOVING EAST AT 25 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
  DAMAGING WINDS IN EXCESS OF 65 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  EAST BERLIN AND NEW OXFORD...
  LITTLESTOWN AND ROCKVILLE...
  ELLENDALE FORGE AND MCSHERRYSTOWN...
  STEELTON AND LINGLESTOWN...
  RUTHERFORD HEIGHTS AND HIGHSPIRE...
  DEHART DAM AND SKYLINE VIEW...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 223 AND 268...I-78 BETWEEN
MILE MARKERS 0 AND 4...I-81 BETWEEN MILE MARKERS 45 AND 95...I-83
BETWEEN MILE MARKERS 1 AND 50...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS 
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS! 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3972 7737 3996 7738 4038 7713 4051 7647
      4009 7638 3972 7657
TIME...MOT...LOC 1938Z 259DEG 22KT 4035 7697 4000 7701
          3973 7719

$$

FORECASTER: LAMBERT
2 follow-up statements
986 
WWUS51 KCTP 052008
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT SUN AUG 5 2012

PAC001-041-099-052017-
/O.CAN.KCTP.SV.W.0180.000000T0000Z-120805T2100Z/
ADAMS PA-CUMBERLAND PA-PERRY PA-
408 PM EDT SUN AUG 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY...EASTERN
CUMBERLAND AND ADAMS COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3972 7700 3976 7700 4009 7685 4044 7684
      4050 7647 4009 7638 3972 7657
TIME...MOT...LOC 2007Z 266DEG 26KT 4044 7655 4013 7659
          3973 7682

$$

PAC043-071-075-133-052100-
/O.CON.KCTP.SV.W.0180.000000T0000Z-120805T2100Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
408 PM EDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR YORK...WESTERN LEBANON...NORTHWESTERN LANCASTER AND SOUTHEASTERN
DAUPHIN COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM FORT INDIANTOWN GAP TO ELIZABETHTOWN TO 
CODORUS...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LICKDALE AND JONESTOWN...
  MOUNT GRETNA AND WRIGHTSVILLE...
  COLUMBIA AND WINTERSTOWN...
  MOUNTVILLE AND LANDISVILLE...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 244 AND 268...I-78 BETWEEN
MILE MARKERS 0 AND 4...I-81 BETWEEN MILE MARKERS 70 AND 93...I-83
BETWEEN MILE MARKERS 1 AND 50...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3972 7700 3976 7700 4009 7685 4044 7684
      4050 7647 4009 7638 3972 7657
TIME...MOT...LOC 2007Z 266DEG 26KT 4044 7655 4013 7659
          3973 7682

$$

FORECASTER: LAMBERT
658 
WWUS51 KCTP 052036
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT SUN AUG 5 2012

PAC043-052044-
/O.CAN.KCTP.SV.W.0180.000000T0000Z-120805T2100Z/
DAUPHIN PA-
436 PM EDT SUN AUG 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAUPHIN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3971 7679 4008 7665 4017 7664 4020 7657
      4031 7662 4048 7660 4050 7648 4009 7638
      3972 7657
TIME...MOT...LOC 2034Z 266DEG 26KT 4045 7629 4014 7634
          3974 7657

$$

PAC071-075-133-052100-
/O.CON.KCTP.SV.W.0180.000000T0000Z-120805T2100Z/
LANCASTER PA-LEBANON PA-YORK PA-
436 PM EDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN YORK...WESTERN LEBANON AND NORTHWESTERN LANCASTER
COUNTIES...

AT 432 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF JONESTOWN TO
LANDISVILLE TO STEWARTSTOWN...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
GRETNA...JONESTOWN...RHEEMS...WINTERSTOWN...LOGANVILLE...FELTON AND
EAST PROSPECT

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259 AND 268...I-78 BETWEEN
MILE MARKERS 0 AND 4...I-81 BETWEEN MILE MARKERS 85 AND 93...I-83
BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING SCATTERED WIND DAMAGE OVER THE 
PAST HOUR ACROSS COUNTIES TO THE WEST. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3971 7679 4008 7665 4017 7664 4020 7657
      4031 7662 4048 7660 4050 7648 4009 7638
      3972 7657
TIME...MOT...LOC 2034Z 266DEG 26KT 4045 7629 4014 7634
          3974 7657

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:09 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 5, 12:09 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1209 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING AND
TONIGHT. HIGH PRESSURE WILL BUILD INTO THE STATE LATER MONDAY
BEFORE BECOMING CENTERED OVER THE REGION MONDAY NIGHT. NOTICEABLY
LOWER HUMIDITY AND NEAR NORMAL TEMPERATURES WILL OCCUR FOR MONDAY
AND TUESDAY...BEFORE TEMPERATURES AND HUMIDITY TREND UPWARD DURING
THE MID-WEEK PERIOD.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
LARGE CLUSTER OF STORMS FROM OVERNIGHT MIDWEST CONVECTION IS
SLIDING TO THE NORTHEAST FROM OHIO AND WRN PA. THIS ACTIVITY WILL
RUN THROUGH THE NRN TIER COUNTIES EARLY THIS AFTN. THE CLOUDS AND
COOLER TEMPS/LOWER CAPES  AND LI/S WILL BE FACTORS FOR KEEPING THE
STORMS IN THIS CLUSTER SUB-SEVERE UP IN THE NRN COS. CURRENT
MIXING AT AND BEHIND THE LINE OF STORMS ARE ONLY BRINGING GUSTS TO
25KTS AT MOST. MORE VERTICAL MIXING AND DOWNWARD MOMENTUM WILL BE
NECESSARY FOR SVR. HEAVY RAIN IS THE MOST LIKELY THREAT FROM THESE
STORMS. AREAS THAT HAD RAIN YESTERDAY WILL NEED TO BE CLOSELY
MONITORED FOR INTENSE BURST OF RAIN THAT COULD MAKE FLASH
FLOODING. BUT THE THREAT IS NOT GREAT/WIDESPREAD ENOUGH FOR A
WATCH JUST YET.

HOWEVER...WITH SUN AND HEATING IN THE CENTRAL AND SERN 2/3RDS OF
THE AREA CONTINUES EARLY THIS AFTN...ADDITIONAL STORMS SHOULD FIRE
UP SHORTLY - AIDED BY THE FORCING OF THE MCV PASSING THROUGH. ONE
COULD SURMISE THAT THE TIMING AND LOCATION OF POSSIBLE SVR
CONVECTION THIS AFTN AND EVENING WOULD BE GENERALLY TO THE SE OF
THIS CURRENT BATCH OF CONVECTION. BUT THERE ARE BREAKS IN THE
LOUDS OVER CENTRAL OH ATTM...AND SPC STILL HAS THE ENTIRE LOCAL
AREA IN THE SLIGHT RISK. SO IT IS WAY TOO EARLY TO WRITE OFF THE
THREAT OF SVR IN THE E/NERN COS.

COLD FRONT OVER DTW/IND SHOULD MOVE INTO THE NWRN COS AROUND
SUNSET...AND END ANY SHOWERS.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 AM MONDAY/...
COLD FRONTAL BOUNDARY GRADUALLY SLIDES SE ACROSS THE REGION LATE
TONIGHT THROUGH THE MID MORNING HOURS MONDAY. HIGH PWAT AIR OF
OVER 40 MM WILL RESIDE ACROSS THE LOWER SUSQ VALLEY THROUGH 09Z
MONDAY...WHICH WILL MAINTAIN THE THREAT FOR FAIRLY NUMEROUS
SHOWERS AND SCATTERED GULLY WASHING TSRA...WITH FREQUENT LIGHTNING
AND SOME BRIEF GUSTY WINDS OF 35-45 MPH.

SCATTERED SHOWERS AND ISOLATED TSRA SHOULD DIMINISH AFTER MIDNIGHT
ACROSS THE NW HALF OF THE CWA...FOLLOWED BY PARTIAL CLEARING...OR
AT LEAST LIFTING OF THE CLOUD BASES TO A BKN MID AND HIGH CLOUD DECK.

MIN TEMPS WILL RANGE FROM THE U50S NW...TO AROUND 70F IN THE SE.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
BY MONDAY MORNING...COLD FRONT WILL BE JUST SE OF CWA. WILL TAKE
SOME TIME TO CLEAR OUT RESIDUAL MOISTURE IN SOUTHEAST. BUT WITH
WESTERLY WINDS...DRIER AIR WILL EVENTUALLY WORK INTO THE BOUNDARY
LAYER IN THE SE. PW FALLS BELOW NORMAL STATE WIDE MONDAY.

CENTER OF SFC HIGH SETTLES OVER PA MON NIGHT/TUE KEEPING FORECAST
DRY. WEAK WAVE OVER SE U.S. SLIDES UP THE COAST FOR
WED/THU...NUDGING MOISTURE BACK INTO CWA. SO INTRODUCED SLIGHT
CHANCE FOR A TSTM WED/THU AS HUMIDITY BEGINS TO INCREASE. MORE
POTENT TROUGH APPROACHES IN NW FLOW FOR THU NIGHT-FRI NIGHT.
MODELS HANDLING THIS FEATURE WELL...THOUGH GFS TRIES TO LIFT
TROUGH NORTHWARD. EITHER WAY...CHANCE OF SHOWERS/TSTMS FITS THE
BILL BEFORE A MAINLY DRY WEEKEND.

TEMPERATURES WILL BE NEAR NORMAL TO START THE WEEK...THEN SLOWLY
RISE BACK ABOVE NORMAL FOR MIDWEEK. AS HUMIDITY INCREASES LATE
WEEK AHEAD OF APPROACHING TROUGH...TEMPS AGAIN GET A BIT MUGGY -
EVEN THOUGH THEY REMAIN JUST A FEW DEGREES ABOVE NORMAL.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
MVFR OVER THE WRN TAFS WILL CONTINUE FOR THE NEXT FEW HRS...AS
LARGE AREA OF SHRA/TSRA AND LOWER CLOUD DECK SLIDES EAST/NORTHEAST
THROUGH THAT REGION. HEATING FROM STRONG SUNSHINE WILL DEVELOP
STRONG/SEVERE THUNDERSTORMS. A COLD FRONT WILL SLIDE THROUGH THE
NW BY 00Z...BUT WILL TAKE UNTIL AT LEAST 06Z TO PUSH THROUGH THE
SERN TERMINALS. FOG AND LOW CLOUDS ARE POSSIBLE LATER TONIGHT
AFTER THE FROPA. MON SEEMS VFR AFTER ANY EARLY FOG/STRATUS.

OUTLOOK...
.MON...CHC OF A SHOWER OR STORM EARLY...THEN MAINLY VFR.
.TUE-THU...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS/LAMBERT
NEAR TERM...DANGELO
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/RXR
AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Aug 5, 2:01 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 AM EDT SUN AUG 5 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-060615-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
201 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL FORM ALONG AND
WELL AHEAD OF A POTENT COLD FRONT THIS AFTERNOON AND EVENING.

THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF LOCALIZED
DAMAGING WINDS STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH...ALONG
WITH VERY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED STRONG WIND GUSTS...WIND
DAMAGE...HAIL...AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE
IN STATE COLLEGE USING STANDARD PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Aug 5, 2:09 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT SUN AUG 5 2012

PAZ035-036-051915-
FRANKLIN PA-FULTON PA-
209 PM EDT SUN AUG 5 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN AND
SOUTHERN FULTON COUNTIES THROUGH 315 PM EDT ...

AT 205 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HARRISSONVILLE TO HANCOCK...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT MCCONNELLSBURG...
MERCERSBURG...ST. THOMAS...UPPER STRASBURG...SCOTLAND AND
FAYETTEVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 163 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 21.

LAT...LON 3972 7828 3976 7826 3986 7824 3996 7816
      4006 7759 3988 7753 3972 7769

FORECASTER: LAMBERT
Special weather statement, Aug 5, 2:21 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT SUN AUG 5 2012

PAZ049>053-051900-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
221 PM EDT SUN AUG 5 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL UNION...
EASTERN SNYDER...MONTOUR...NORTHUMBERLAND AND WEST CENTRAL COLUMBIA
COUNTIES THROUGH 3 PM EDT...

AT 215 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM LINNTOWN TO FREEBURG TO RICHFIELD...MOVING NORTHEAST AT 20
MPH.

WIND GUSTS TO 40 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WEST
MILTON...MCEWENSVILLE...TURBOTVILLE AND HUMMELS WHARF.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 230...I-180 BETWEEN MILE MARKERS 1
AND 3.

LAT...LON 4102 7651 4075 7665 4067 7704 4068 7714
      4073 7719 4083 7710 4085 7698 4109 7683
      4116 7666 4116 7659 4120 7653 4124 7644

FORECASTER: LAMBERT
Special weather statement, Aug 5, 2:28 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 PM EDT SUN AUG 5 2012

PAZ041-042-046-051915-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
228 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING AND SULLIVAN
COUNTIES...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS NEAR COGAN STATION...MOVING
TO THE EAST NORTHEAST AT 40 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT BARBOURS...KETTLE CREEK GORGE...EAGLES MERE
AND DUSHORE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 14.

LAT...LON 4156 7637 4141 7631 4124 7704 4133 7709
      4142 7708 4154 7688 4159 7673

FORECASTER: LAMBERT
Special weather statement, Aug 5, 2:56 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT SUN AUG 5 2012

PAZ028-046-049>053-056>058-052000-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-MONTOUR PA-NORTHUMBERLAND PA-
PERRY PA-SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-UNION PA-
256 PM EDT SUN AUG 5 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES
THROUGH 4 PM EDT...COLUMBIA...MONTOUR...NORTHEASTERN JUNIATA...
NORTHEASTERN PERRY...NORTHERN DAUPHIN...NORTHUMBERLAND...
SNYDER...SOUTHEASTERN LYCOMING...UNION AND WEST CENTRAL SCHUYLKILL...

AT 250 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELIMSPORT TO THOMPSONTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
SOME OF THE STORMS WITHIN THIS LINE. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT DELAWARE
RUN...MONTGOMERY...VICKSBURG...AND NEW COLUMBIA...MUNCY...
WINFIELD...LINNTOWN...AND LEWISBURG...LAIRDSVILLE AND SUNBURY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 196 AND 241...I-180 BETWEEN MILE MARKERS 1
AND 14.

LAT...LON 4055 7659 4048 7725 4055 7740 4067 7736
      4069 7730 4070 7735 4083 7730 4119 7701
      4130 7631 4121 7632 4113 7627

FORECASTER: LAMBERT
Special weather statement, Aug 5, 3:01 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT SUN AUG 5 2012

PAZ036-063>065-052000-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA-
301 PM EDT SUN AUG 5 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
FRANKLIN...NORTHWESTERN YORK AND SOUTHERN CUMBERLAND COUNTIES
THROUGH 4 PM EDT...

AT 255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SHIPPENSBURG TO CASHTOWN TO RINGGOLD...MOVING EAST AT 20 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
CASHTOWN...WALNUT BOTTOM...SEVEN STARS...GETTYSBURG...YORK SPRINGS
AND LAKE MEADE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 234...I-81 BETWEEN
MILE MARKERS 1 AND 48.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4023 7702 3997 7686 3972 7707 3973 7788
      3990 7773 4012 7763

FORECASTER: LAMBERT
Special weather statement, Aug 5, 3:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT SUN AUG 5 2012

PAZ041-042-046-052015-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
315 PM EDT SUN AUG 5 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LYCOMING
AND SULLIVAN COUNTIES THROUGH 415 PM EDT...

AT 311 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OVERTON TO KETTLE CREEK GORGE TO BARBOURS TO HUGHESVILLE...MOVING
NORTHEAST AT 30 MPH.

BRIEF WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT PICTURE ROCKS...MUNCY
VALLEY...BIGGERTOWN...LAPORTE AND RICKETTS GLEN STATE PARK.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 13 AND 18.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 118.

LAT...LON 4131 7630 4130 7631 4131 7641 4126 7646
      4120 7681 4136 7694 4143 7679 4158 7658
      4155 7624 4154 7621

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:09 PM EDTSpecial Weather StatementCTPFranklin, Fulton66 min
Aug 5, 2:21 PM EDTSpecial Weather StatementCTPMontour, Northumberland, Snyder39 min
Aug 5, 2:28 PM EDTSpecial Weather StatementCTPLycoming, Sullivan47 min
Aug 5, 2:56 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Snyder, Union64 min
Aug 5, 3:01 PM EDTSpecial Weather StatementCTPAdams, Cumberland59 min
Aug 5, 3:15 PM EDTSpecial Weather StatementCTPSullivan60 min
Aug 5, 3:48 PM EDTSpecial Weather StatementCTPSchuylkill57 min
Aug 5, 4:00 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill60 min
Aug 5, 4:10 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, York3 hr
Aug 5, 4:16 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York59 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.